Antiretroviral-induced hepatic steatosis and lactic acidosis: Case report and review of the literature

Sharif Ellozy, Richard Massen, Lynn Chao, Celia M. Divino

Research output: Contribution to journalArticlepeer-review

10 Scopus citations

Abstract

As the prevalence of human immunodeficiency virus (HIV) infection continues to rise the clinician is encountered with a diagnostic challenge. Nonsurgical diseases such as acute colitis or enteritis can appear similar to such true surgical emergencies as abscess, perforation, or mesenteric ischemia. We report a case of fulminant hepatic failure associated with didanosine and masquerading as a surgical abdomen and compare the clinical, biologic, histologic, and ultra-structural findings with reports described previously. This entity should be kept in mind when evaluating the acute abdomen in the HIV-positive patient.

Original languageEnglish
Pages (from-to)680-683
Number of pages4
JournalAmerican Surgeon
Volume67
Issue number7
StatePublished - 2001

Fingerprint

Dive into the research topics of 'Antiretroviral-induced hepatic steatosis and lactic acidosis: Case report and review of the literature'. Together they form a unique fingerprint.

Cite this